Results 1 to 4 of 4
Norco to Tramadol + Gaba, slippery slope?
  1. #1
    f4st0ne is offline New Member
    Join Date
    May 2013
    Posts
    2

    Default Norco to Tramadol + Gaba, slippery slope?

    About a year ago my doctor prescribed me Norco 10/325 for lower back pain and RLS. Original script was to take 1 before bed. However over the 9 months that followed I wound up taking them throughout the day (ironically never at night.) On average, I was taking 5 per day; at most 8, at minimum 3 (when mixed with kratom.) I realized eventually that my tolerance was increasing every month so I decided to go in and speak with the doctor to get me off the Norco. He told me to taper from 5 to nil over 30 days which I did, but he also had me start on Tramadol during the taper.

    Today I am finally off the Norcos but have continued Tramadol. I have somewhat of a history of seizures -- 3 x video game related -- weird right? Anyway, I am super aware of Tram possibly lowering my seizure threshold. But along with the Tramadol, my doctor prescribed Gabapentin for RLS at night. I have been taking 100 mg of Gaba for every 50 mg of Tramadol in hopes of offsetting the seizure risk.

    Currently I am taking 200 mg Tramadol with 400 mg Gaba during the daytime. Nothing after 6pm because I literally can't sleep if I take Tramadol after dark.

    My opiate tolerance killed my enjoyment of Norco but that drug handles the pain MUCH better than Tramadol. The 200 mg of Tramadol gives me a slight warm feeling for a few hours and maybe a slight boost in mood, but definitely nothing like the hydros and percs have in the past. It manages the pain about as well as Naproxen.

    Now for my questions...

    1. Do you think the tramadol is the reason for basically no withdrawal from the Norco? Am I replacing one evil with another?

    2. If I stay at 200-300mg tramadol -- 3-4 times per week, will I have to deal with even nastier WD down the road?

    3. Because of my history with seizures, should I just ditch Tram altogether? I don't want to go back to Norco or any other narcotic pain med because basically I don't feel as if I can control myself if they are around. My girlfriend actually had to hold my pills during the taper or else I would have blown the schedule. I tried and failed twice before to taper by myself off the Norcos.

    Any thoughts would be greatly appreciated at this time. I am just starting the Tramadol now so it would be very easy to quit.

    P.S. I was using kratom before the pills (and in between) to handle pain but my cross-tolerance got way out of hand. Now it takes 1.5 TBS to do what 1 tsp did just a few years ago and effects last half as long.

    Thanks for reading and blessings...

  2. #2
    BrokenAngel36 is offline Member
    Join Date
    Dec 2012
    Posts
    79

    Default

    Hello there and thank you for sharing. Congratulations on getting off of e Norcos. As for your first question, trading one addictive pill to another (tramadol). Yes it is addictive and I personally would not suggest it. You are going to have withdrawls either way. I tried cold turkey, stayed sober for a month and relapsed. The Timas Reciepe is what I used and it worked wonders. As far as your seizures, that does concern me and I feel you need to speak with your Dr.

    I am very proud you recognized early on how addictive Norco's can be. Congratulate yourself and pats on the back for a job well done on that. Please keep posting your progress.

    Take Care,
    Angel

  3. #3
    f4st0ne is offline New Member
    Join Date
    May 2013
    Posts
    2

    Default

    Angel, thank you for your response. I have been clean of the Norcos now for two weeks and surprisingly I do not have any cravings for them. Then again I am currently taking tramadol twice per day, but I decided last week to flush the majority of the tramadol and just save enough for a quick taper (two week.) I have only been on the tramadol for about 3 weeks so I figured a 2 week taper would do it. I'll be done with the tramadol entirely in 5 days. Basically just taking 1 a day now, then 1/2 for a few days then nil!!

    I am surprised I have had no cravings for the Norco though. My tolerance had gotten pretty high that 2 Norcos basically did nothing for my pain, and I didn't even "feel" them in my system. So I guess there is really nothing to crave. I wish there was a magic pill that managed my pain, made me feel good and never built a tolerance ~ I guess everyone with daily pain wishes for that.

    Maybe once the tramadol is out of my system the cravings for some type of opioid will begin... I sure hope not though. Do you think the tram has basically fed my craving?

    Thanks again for the post and I'm glad there are forums like this to share.
    Last edited by Anonymous; 06-04-2013 at 02:16 PM.

  4. #4
    BrokenAngel36 is offline Member
    Join Date
    Dec 2012
    Posts
    79

    Default

    I do believe the Tramadol has taken the edge of the opiate withdrawl from you. I am worried as I said, Tramadol is also addictive, however as long as you use it only when needed and do not exceed the dosage then you should be fine. Do not try to stay on the Tramadol because it to is addictive.

    You will have no problem with the Gaba as long as you take it as prescribed and do not exceed that dosage. I also suggest going to your Dr and asking if another treatment is available if the Gaba does not help contain your pain.

    I am very proud that you are here. Keep posting that way we know your progress. This site saved my life there are wonderful people here with great advice to give. It is not always what you want to hear, but in the long run, it's right. Keep keeping on, things are going to be fine.

    Sincerely,
    Angel

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •  

1 2 3 4 5 6 7 8 9 10 11 12 13 14 15 16 17 18 19 20 21 22